Metoprolol with alcohol

Common Questions and Answers about Metoprolol with alcohol

toprol

Avatar n tn ) but when I have had a glass of wine or two, or a mixed drink with hard liquor, I have never had a problem due to the metoprolol -- but I have had problems with alcohol triggering tachy and ectopics. Overall, I'm not sure the metoprolol does much for me, but my doctor considers it "prophylactic" for lowering my heart rate and lessening my chances of SVT episodes.
Avatar f tn its day 3, but its a start.
Avatar m tn My question is, can you drink alcohol while taking it? I'm by no means a heavy drinker, but it's nice to have a drink with friends once in awhile.
Avatar f tn Has anyone here had alcohol while taking Metoprolol? I am only planning on having a glass or two for special occasions, I have a couple of friends birthdays coming up. Just wanted to see what others opinions were.... Thanks so much.
Avatar n tn I am currently on 150 mg of zoloft and 25 mg of metoprolol. I am going out with a few friends tonight and was wondering if anything bad will happen if I have a 2 or 3 alcohol drinks. I never drink so it is not like I drink all the time.
Avatar f tn And although the metoprolol has helped with the tachycardia, I still get if after eating a meal, and I still get the skipped jumped beats, so guess it's not working in that regard.
Avatar f tn I am concerned that nobody has told me that taking buproprion with metoprolol can cause an interaction of increasing the affects of metoprolol. The doctor didn't and neither did the pharmacist until I read about it and called to ask. It also suggests that metoprolol isn't always a good mix for those that have sleep disorders.
647330 tn?1232819419 I would not take a chance....it's not worth it. Just my opinion.
Avatar n tn the reason yo feel so bad with your anxiety is because alcohol messes with the chemicals in your brain as we all know. but since anxiety is a chemical embalance and the next day your defenses are down i say do not drink more than 4 beers or 3 drinks.
Avatar m tn My brother died on May 2nd of this year (2010). I was diagnosed with PVC's 2 months later. Is it normal for PVC's to take your breath away? Sometims I feel as though my breath is shortened. I have become completely concious of my heart and breathing and feel like it almost made it worse. I have also been prescribed metoprolol, which seems to help but makes me super tired so i take it at night. So I'm completely in the dark about this, except for what i have stated.
Avatar m tn If my afib is brought upon my sleep apnea/snooring, then is it OK to have a normal life with caffeine and alcohol? I've had a few drinks and caffeine in the past month and have had no issues at all. I'd say I've probably taken cafeine and alcohol just like a "normal" person would and still no reoccurrance of afib for me.
Avatar m tn My question is, I've read that drinking alcohol with BP meds can lower the affects of the meds and increase side effects, but what I really want to know is if I were to go out and drink more than 1 or 2 drinks, would I be putting myself a serious risk (i.e. drop dead that night)? I've seen conflicting info on the net, and at my age/social scene, I would really like to occasionally go out with friends and enjoy more than the "1 or 2 drink" rule.
Avatar f tn He put me on 12.5 mgs of metoprolol once a day and 25 mgs Losartan daily....along with an aspirin a day. They ran all sorts of blood tests - no mineral deficiencies. Stress echo came back normal. My question is - I am soooooo anxious about having another episode. I am not sleeping, and I've put myself on a very strict cardiac diet (even though my doc says my cholesterol is phenomenal - so again, no blockages to speak of). Am I over the top? I have four kids at home and I'm just soooo worried.
Avatar m tn And it would need to be a big dose to get into the body of someone with an alcohol problem. I myself have been struggling with alcohol dependency problems for quite a few years, and in my opinion those B1 pills kept my nerves from deteriorating when I wasn't eating well. What more can I say? google Thiamine (en.wikipedia.org/wiki/Thiamine) and Thiamine deficiency (www.buzzle.com/articles/thiamine-deficiency-symptoms.html) to learn more about the symptons and causes. I hope this helps your Dad.
Avatar m tn The drinking is what caused the stomache issues in the first place, and of course is a depressent. In addition, alcohol should not be mixed with the medications he is on. In a small way he may be drinking for physical reasons, such as pain, which is why I think relief of pain will also cause a change in attidue in your father, and lessen the need to drink. From there, you may suggest to your father seeing a dietician and/or physical therapist to talk about health eating habbits and weight loss.
Avatar m tn I am diagnosed by cardiologist as a patient with diastolic dysfunction, for the last three years and is under medical treatment ,Lisnopril 5mg, metoprolol 50 mg,ranaloxine, astovatastin 20 mg with asprin (ecosprin) 75 mg < I am 68 years old,BP 140/80 and an ex soldier . and have chest pain and breathlessness if i climb stairs fast,or work after meals.
Avatar f tn There are a lot here facing the task of dealing with them on an ongoing basis. Well good luck with the doctor and let us know how it went.
Avatar n tn I started off with just SVT in my teenage years, ablation wasn't available back then and it's got worse with age, so don't live with it when you don't have to. Get rid of it.
Avatar n tn I stopped before turning 21 and havent used any alcohol, with maybe 2 exceptions. I try to eat right and I get quite alot of exercise because I am pretty active outdoors. I have had many tests done after the first stroke and many retests after the second TIA. Just to name a few: Nuclear, several EKG's, Geosophical Scope, Arteriogram (Cerebral angiography), several Cat-scans, Many MRI's, 2-EEG's, EMG, Vascular Ultrasound, and alot of blood work.
1128565 tn?1316724743 I then asked if this would conflict with my regular BP (metoprolol 50mg) medicine I take once a day to which my doctor said it would not be a problem..And again, I'll reiterate what the intent of the med is as discribed to me. To lower one's BP some which is suppose to ease stress on a person's system which is the result of wd's. That it isn't an instant fix for sleep issues.
264156 tn?1206990594 Hey there! I'm a 24 year old who has been dealing with a new diagnosis of Inappropriate sinus tachycardia. It has been rough, but have gotten it somewhat under control my meds. One of my cardiologists believes I should strongly consider having my SA node ablated and a pacemaker put in, but I'm not in so much of a rush.
Avatar n tn Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.
687079 tn?1230952212 I am relieved to see someone else with hypo has rapid heart beat. I thought it was jsut for people with hyperthyroid. I went to the ER recently thinking I was having a heart problem and they took an EKG and said I was fine. They said I was having panic attacks. Gave me zanax. I am planning on going to an endocrinologist. What are your numbers? Some docs use a range of .05-5.0 for TSH and others use .03-3.0 so this can change everything .
Avatar n tn I have an occasional weekend beer or a glass of wine and experience no side effects. YOUR MILEAGE MAY VARY, but I wanted to give you my experience with Metoprolol.
Avatar f tn Mine came after my first panic attack. I've learnt to deal with the panic attack but I still deal with the pvc's, they come a lot when bending down. when theses a lot of pressure on my chest. The heart is a muscle and anxiety stress causes muscles to twitch and tense up. I'm putting it down to being tense and the muscles around my heart are putting pressure on the nerves leading to my heart. You could be dealing with the same thing. Some stress is hard to even notice.
170935 tn?1225374676 Hello everyone, I am 27 years old and have been recently diagnosed with svt and have just started to get the annoying PVCs too. I have not really tried any meds to help with the svt yet. I have mild asthma so can only take a very lose dose of beta blocker. I tired calcium channel blockers for 2 weeks only but they do not work for me and i hated the side effects. Now i am thinking about an ablation. I have read very few success stories and many horror stories.
Avatar n tn Hello... Some people report worsening palpitations with Betablockers, although this is uncommon. Betablockers don't actually cause palpitations. However, they slow the heart rate down to the point that any palpitations are more noticeable. Have you discussed this with your Dr?